Alert archive / Minnesota / Wind Advisories in 2016

Wind Advisory 3, NWS Twin Cities, MN

April 1, 201621 counties in Minnesota

NWS Twin Cities, MN issued this wind advisory at Apr 1, 2016, 3:48 PM CDT for 21 counties in Minnesota. It took effect at Apr 2, 2016, 4:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2016, 3:48 PM CDT (20:48 UTC)
In effect from
Apr 2, 2016, 4:00 AM CDT
Expired
Apr 2, 2016, 12:22 PM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN
All 21 counties

Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Sibley County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WWUS73 KMPX 012048
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT FRI APR 1 2016

...STRONG WINDS EXPECTED LATE TONIGHT THROUGH SATURDAY ACROSS
SOUTHERN MINNESOTA...

MNZ054>058-064>067-073>077-082>085-091>093-020500-
/O.NEW.KMPX.WI.Y.0003.160402T0900Z-160402T2100Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-
RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST PETER...LE SUEUR...
FARIBAULT...ST JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
348 PM CDT FRI APR 1 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT
SATURDAY. 

* TIMING...STRONGEST WINDS FROM 4 AM TO 4 PM SATURDAY.

* WINDS...SUSTAINED NORTHWEST WINDS AROUND 30 MPH WITH OCCASIONAL
  GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. LOOSE
  OBJECTS WILL ALSO BLOW AROUND. MINOR TREE OR STRUCTURAL DAMAGE
  IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

BORGHOFF/CLF
3 follow-up statements
179 
WWUS73 KMPX 020139
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 PM CDT FRI APR 1 2016

...STRONG WINDS LATE TONIGHT THROUGH SATURDAY ACROSS WEST CENTRAL
AND SOUTHERN MINNESOTA...

MNZ054>058-064>067-073>077-082>085-091>093-020945-
/O.CON.KMPX.WI.Y.0003.160402T0900Z-160402T2100Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-
RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST PETER...LE SUEUR...
FARIBAULT...ST JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
839 PM CDT FRI APR 1 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
SATURDAY...

* TIMING...STRONGEST WINDS FROM 4 AM TO 4 PM SATURDAY.

* WINDS...SUSTAINED NORTHWEST WINDS AROUND 30 MPH WITH 
  OCCASIONAL GUSTS TO 45 MPH. 

* IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. LOOSE 
  OBJECTS WILL ALSO BLOW AROUND. MINOR TREE OR STRUCTURAL DAMAGE 
  IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
927 
WWUS73 KMPX 020932
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 AM CDT SAT APR 2 2016

...STRONG WINDS THROUGH TODAY ACROSS WEST CENTRAL AND SOUTHERN
MINNESOTA...

MNZ054>058-064>067-073>077-082>085-091>093-021745-
/O.CON.KMPX.WI.Y.0003.000000T0000Z-160402T2100Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-
RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST PETER...LE SUEUR...
FARIBAULT...ST JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
432 AM CDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...STRONGEST WINDS FROM 4 AM TO 4 PM SATURDAY.

* WINDS...SUSTAINED NORTHWEST WINDS AROUND 30 MPH WITH 
  OCCASIONAL GUSTS TO 45 MPH. 

* IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. LOOSE 
  OBJECTS WILL ALSO BLOW AROUND. MINOR TREE OR STRUCTURAL DAMAGE 
  IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
773 
WWUS73 KMPX 021722
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1222 PM CDT SAT APR 2 2016

...WINDS SLOWLY SUBSIDING...

.WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON...BUT THE
WIND SPEEDS HAVE SUBSIDED AND ARE NO LONGER REACHING ADVISORY
CRITERIA.

MNZ054>058-064>067-073>077-082>085-091>093-021830-
/O.CAN.KMPX.WI.Y.0003.000000T0000Z-160402T2100Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-
RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST PETER...LE SUEUR...
FARIBAULT...ST JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
1222 PM CDT SAT APR 2 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WIND ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Apr 1, 1:12 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 1, 1:12 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 PM CDT FRI APR 1 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM CDT FRI APR 1 2016

THE VERY NEAR-TERM FOCUS OF THE FORECAST IS THE COLD FRONT
CURRENTLY WORKING ACROSS THE FORECAST AREA...WITH AN INTENSIFYING
BAND OF RAIN AND SNOW SHOWERS MOVING SOUTHEAST THROUGH CENTRAL
MN...APPROACHING THE METRO BY 5AM. THIS BAND HAS HAD DIFFICULTY
PRODUCING MUCH ACTIVITY AT THE GROUND...BUT IS EXPECTED TO
CONTINUE INTENSIFYING AS IT MOVES EAST. IN ADDITION...SURFACE
TEMPERATURES CONTINUE TO COOL...SO SNOW IS LIKELY ACROSS EAST
CENTRAL MN THROUGH WESTERN WI...BUT WILL BE BRIEF AND SHOULD
ACCUMULATE LESS THAN HALF AN INCH FOR MOST...MOSTLY ON GRASSY OR
ELEVATED SURFACES. BRISK NORTHWEST WINDS WILL SOON FOLLOW BEHIND
THE COLD FRONT...AND CAA ALOFT WILL PREVENT TEMPERATURES AT THE
SURFACE FROM INCREASING MORE MUCH DURING THE DAY. STILL EXPECT
HIGHS TO BE HELD AROUND 40 DEGREES FOR MOST...BUT SLIGHTLY COOLER
NORTH OF ST. CLOUD. ONCE THE AFOREMENTIONED FRONT MOVES
THROUGH...SKIES WILL CLEAR BEHIND IT FOR AT LEAST A FEW HOURS
BEFORE MORE CLOUD COVER SPILLS IN BEHIND IT WITH THE NEXT WEATHER
DISTURBANCE.

A NORTHERN STREAM SHORTWAVE WILL DIVE SOUTH INTO THE AREA
TONIGHT...BRINGING WITH IT ACCUMULATING SNOWFALL TO NORTHERN MN
THROUGH WEST CENTRAL WI. THE SURFACE LOW WITH THIS WAVE WILL MOVE
FROM DULUTH TO THE SOUTHEAST THROUGH CENTRAL WI...SO MOST OF
SOUTHERN MN WILL SEE LITTLE TO NO SNOWFALL FROM THIS WAVE. THE
SURFACE LOW WILL BE EAST OF EAU CLAIRE BY EARLY TOMORROW
MORNING...AND BREEZY NORTHWEST WINDS WILL BE ON THE INCREASE
OVERNIGHT FROM WEST TO EAST ACROSS SOUTHERN MN INTO WEST CENTRAL
WI.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 325 AM CDT FRI APR 1 2016

A RATHER PROGRESSIVE PATTERN IS EXPECTED THROUGHOUT THE LONG TERM
PORTION OF THE FORECAST...INCLUDING THE PASSAGE OF THREE DISTINCT
COLD FRONTS ALONG WITH A SIGNIFICANT WARM-UP IN BETWEEN.

THE FIRST OF THE AFOREMENTIONED COLD FRONTS WILL PUSH THROUGH THE
REGION EARLY SATURDAY MORNING. A FEW SNOW SHOWERS MAY LINGER OVER
FAR EASTERN PORTIONS OF THE WFO MPX CWFA /W-CENTRAL WI/ SATURDAY
MORNING...OTHERWISE NO PRECIPITATION IS EXPECTED WITH THIS FROPA.
HOWEVER...A TIGHTENED PRES GRADIENT ALONG WITH DEEP MIXING ALOFT
WHICH WILL BRING DOWN NEARLY 50KT WINDS TO THE SFC WILL MAKE FOR
WINDY CONDITIONS OVER MUCH OF THE CWFA FOR MUCH OF THE DAY ON SAT.
ALONG AND S OF THE I-94 CORRIDOR CAN EXPECTED SUSTAINED 20-25KT
WINDS WITH GUSTS 35-40KT...THUS A WIND ADVY MAY WELL BE NEEDED FOR
MUCH OF THE AREA.

THE NEXT SYSTEM WILL QUICKLY BREEZE THROUGH THE AREA SUN AS NW
FLOW ALOFT PERSISTS. THOUGH THE SFC LOW WILL BE WELL
ORGANIZED...THE BULK OF THE MOISTURE WILL BE ON THE NRN AND ERN
FRINGES OF THE SYSTEM...LIKELY TOO FAR DISPLACED TO BRING ANY
PRECIPITATION TO THE AREA. NEVERTHELESS...THERE IS A CHC FOR FAR
ERN PORTIONS TO SEE A FEW HUNDREDTHS OF QPF SO HAVE MAINTAINED
SLGT CHC POPS OVER PARTS OF THE WRN WI PORTION OF THE CWFA. THE
OTHER MAIN IMPACT FROM THIS SYSTEM IS THAT ITS WARM SECTOR WILL
PASS SQUARELY OVER THE CWFA...THUS MAKING FOR A NOTICEABLE BUMP UP
IN TEMPERATURES...IF ONLY FOR THE DAY. HIGHS WHICH WERE IN THE 40S
WILL JUMP TO THE 50S AND 60S AREA-WIDE ON SUNDAY.

ONCE THIS SYSTEM MOVES THROUGH...A SHIFT IN THE UPR LVL PATTERN IS
EXPECTED. THE WRN RIDGE ALOFT...WHICH HELD STEADFAST FOR MUCH OF
THE PAST WEEK AND INTO THE WEEKEND...WILL BREAK ITS ANCHOR AND
MOVE INTO THE CENTRAL CONUS. THOUGH TEMPS WILL FALL BACK DOWN ON
MON BEHIND THE DEPARTING SYSTEM OF SUN...THE INCOMING RIDGE WILL
ALLOW FOR A RETURN OF NEAR NORMAL TEMPERATURES FOR THE MIDDLE
PORTION OF NEXT WEEK. ALONG WITH THE PASSING RIDGE WILL BE AN
ACCOMPANYING WELL-ORGANIZED LOW PRESSURE SYSTEM WHICH IS EXPECTED
TO MOVE THROUGH THE AREA TUE NIGHT INTO WED...HENCE THE THIRD COLD
FROPA. THE SLOWER NATURE OF THIS SYSTEM ALONG WITH A WIDE SWATH OF
DEEP MOISTURE AND ENHANCED UPPER LEVEL SUPPORT WILL MEAN MULTIPLE
PERIODS OF -RA/-SN TUE THROUGH WED. BEHIND THIS SYSTEM...HIGH
PRESSURE WILL TAKE HOLD AS WILL A BRIEF SHOT OF COOLER AIR BUT
NOTHING SUSTAINABLE AS ANOTHER WARM-UP LOOKS TO OCCUR FOR THE END
OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 103 PM CDT FRI APR 1 2016

SCATTERED SNOW SHOWERS REMAIN ACROSS NORTHEAST MN AND NORTHWEST WI
THIS AFTERNOON. THESE SHOWERS WILL COME TO AN END EARLY THIS
EVENING...BUT ANOTHER AROUND OF SNOW WILL MOVE IN LATE TONIGHT.
THIS WILL LIKELY MISS MOST OF THE TAF SITES. KEAU IS THE MOST
LIKELY LOCATION TO GET EARLY MORNING SNOW...FOLLOWED BY KSTC AND
KRNH. WINDS WILL SUBSIDE TO AROUND 10KTS THIS EVENING...BUT RAMP
BACK UP OVER NIGHT.

KMSP...VFR IS EXPECTED. THERE IS SMALL CHANCE FOR SNOW TOMORROW
MORNING...BUT WE THINK MOST OF THE SNOW WILL REMAIN NORTHEAST OF
THE AIRPORT AT THIS POINT.

/OUTLOOK FOR KMSP/
SUN...MAINLY VFR. CHC MVFR IN -RA/-SN. WIND SE 5-10KTS.
MON...VFR. WIND N 10KTS.
TUE...MVRF POSSIBLE. CHC -RA. S WIND 15-25KTS

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
&&

SHORT TERM...SPD
LONG TERM...JPC
AVIATION...CLF
Hazardous weather outlook, Apr 1, 12:07 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1207 PM CDT FRI APR 1 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1207 PM CDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDY CONDITIONS WILL DEVELOP LATE TONIGHT OVER WEST CENTRAL AND
SOUTHWESTERN MINNESOTA. NORTHWEST WINDS WILL INCREASE TO 20 TO 30
MPH WITH GUSTS TO AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS ARE EXPECTED OVER MUCH OF CENTRAL AND SOUTHERN
MINNESOTA INTO WESTERN WISCONSIN EARLY SATURDAY...PARTICULARLY
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. NORTHWEST WINDS OF
20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Minnesota, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.